Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Norms and the localization of roots of matrices


Author: A. S. Householder
Journal: Bull. Amer. Math. Soc. 74 (1968), 816-830
DOI: https://doi.org/10.1090/S0002-9904-1968-12051-8
MathSciNet review: 0231526
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. F. L. Bauer, Theory of norms, Computer Sci. Dept. Stanford Univ. Tech Report No. CS 75, 1967.
  • 2. F. L. Bauer and C. T. Fike, Norms and exclusion theorems, Numer. Math. 2 (1960), 137-41. MR 118729
  • 3. F. L. Bauer and A. S. Householder, Moments and characteristic roots, Numer. Math. 2 (1960), 42-53. MR 110188
  • 4. F. L. Bauer and A. S. Householder, Absolute norms and characteristic roots, Numer. Math. 3 (1961), 241-246. MR 130105
  • 5. J. L. Brenner, New root-location theorems for partitioned matrices, 1967, Unpublished. MR 239738
  • 6. Hans Bückner, Die praktische Behandlung von Integralgleichungen, Springer-Verlag, Berlin, 1952. MR 49661
  • 7. V. N. Faddeeva, Computational methods of linear algebra, GITTL, Moscow 1950; English transl., Dover, New York, 1959. MR 100344
  • 8. D. G. Feingold and R. S. Varga, Block diagonally dominant matrices and generalizations of the Gerschgorin circle theorem, Pacific J. Math. 12 (1963), 1241-1250. MR 151473
  • 9. Miroslav Fiedler, Some estimates of spectra of matrices. Symposium on the Numerical Treatment of Ordinary Differential Equations, Integral and Integro-differential Equations (Rome, 1960), Birkhauser, Basel, 1960, pp. 33-36. (Russian) MR 134467
  • 10. Miroslav Fiedler and Vlastimil Pták, Some inequalities for the spectrum of a matrix, Mat.-Fys. Časopis. Slovensk. Akad. Vied. 10 (1960), 148-166. (Russian) MR 124334
  • 11. Miroslav Fiedler and Vlastimil Pták, Generalized norms of matrices and the location of the spectrum, Czechoslovak Math. J. 12 (1962), 558-571. (Russian) MR 146667
  • 12. Noël Gastinel, Matrices du second degré et normes générales en analyse numérique linéaire, Publ. Sci. Tech. Ministère de l'Air Notes Tech. No. 110, Paris, 1962. MR 170459
  • 13. S. Gerschgorin, Über die Abgrenzung der Eigenwerte einer Matrix, Izv. Akad. Nauk SSSR. Otd. Mat. Estestv. Nauk, (1931), 749-754.
  • 14. Harold Hotelling, Some new methods in matrix calculation, Ann. Math. Statistics 14 (1943) 1-34. MR 7851
  • 15. A. S. Householder, On norms of vectors and matrices, Rep. ORNL 1756, 1954. MR 64008
  • 16. A. S. Householder, On the convergence of matrix iterations, J. Assoc. Comput. Mach. 3 (1956), 314-324. MR 82185
  • 17. A. S. Householder, The approximate solution of matrix problems, J. Assoc. Comput. Mach. 5 (1958), 205-234. MR 128607
  • 18. A. S. Householder, Minimal matrix norms, Monatsh. Math. 63, (1959), 344-350. MR 107657
  • 19. A. S. Householder, Localization of the characteristic roots of matrices. Recent advances in matrix theory, Univ. of Wisconsin Press, Madison, Wis., 1964, pp. 39-60. MR 169856
  • 20. A. S. Householder, The theory of matrices in numberical analysis, Blaisdell, New York, 1964. MR 175290
  • 21. A. S. Householder, Separation theorems for normalizable matrices, Number. Math. 9 (1966) 46-50. MR 212036
  • 22. A. S. Householder, Moments and characteristic roots. II, Numer. Math. 11 (1968), 126-128. MR 226842
  • 23. W. Kahan, Inclusion theorems for clusters of eigenvalues of Hermitian matrices, Computer Science, Univ. of Torotonto Press, Toronto, 1967.
  • 24. L. V. Kantorovitch, The method of successive approximations for functional equations, Acta Math. 71 (1939), 63-97. MR 95
  • 25. A. Kolmogoroff, Zur Normierbarkeit eines allgemeinen topologischen linearen Raumes, Studia Math. 5 (1934), 29-33.
  • 26. N. J. Lehmann, Optimale Eigenwerteinschliessungen, Numer. Math. 5 (1963), 246-272. MR 155425
  • 27. Lucien Levy, Sur la possibilité de l'équilibre électrique, C. R. Acad. Sci. Paris 93 (1881), 706-708.
  • 28. Ju. I. Ljubič, Operator norms of matrices, Uspehi Mat. Nauk 18, no. 4 (112) (1963), 161-164. (Russian) MR 154129
  • 29. A. T. Lonseth, The propagation of error in linear problems, Trans. Amer. Math. Soc. 62 (1947), 193-212. MR 22315
  • 30. A. M. Ostrowski, A regularity condition for a class of partitioned matrices, Univ. of Wisconsin MRC Technical Summary Report No. 132, Madison, Wis., 1960.
  • 31. A. M. Ostrowski, On some metrical properties of operator matrices and matrices partitioned into blocks, Univ. of Wisconsin MRC Technical Summary Report No. 138, Madison, Wis., 1960. MR 130561
  • 32. A. M. Ostrowski, On some metrical properties of operator matrices and matrices partitioned into blocks, J. Math. Anal. Appl. 2 (1960), 161-209. MR 130561
  • 33. A. M. Ostrowski, A regularity condition for a class of partitioned matrices, Compositio Math. 15 (1961), 23-27. MR 136622
  • 34. F. Robert, Normes vectorielles de vecteurs et de matrices, Rev. Française Traitement Information (Chiffres) 7 (1964), 261-299. MR 205433
  • 35. F. Robert, Sur les normes vectorielles régulières sur un espace vectoriel de dimension fini, C. R. Acad. Sci. Paris 261 (1965), 5173-5176. MR 192317
  • 36. F. Robert, Recherche d'une M-matrice parmi les minorantes d'un opérateur linéaire, Numer. Math. 9 (1966), 189-199. MR 208821
  • 37. Hans Schneider and W. G. Strang, Comparison theorems for supremum norms, Numer. Math. 4 (1962), 15-20. MR 132070
  • 38. Josef Stoer, A characterization of Holder norms, J. Soc. Indust Appl. Math. 12 (1964), 634-648. MR 172457
  • 39. Josef Stoer, On fhe characterization of least upper bound norms in matrix space, Numer. Math. 6 (1964), 302-314. MR 168571
  • 40. Olga Taussky, A recurring theorem on determinants, Amer. Math. Monthly 56 (1949), 672-676. MR 32557
  • 41. Helmut Wielandt, On eigenvalues of sums of normal matrices, Pacific J. Math. 5 (1955), 633-638. MR 73558


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1968-12051-8

American Mathematical Society